Alert archive / Mississippi / River Flood Warnings in 2020
River Flood Warning 179, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Jul 5, 2020, 10:02 AM CDT for Leake County, Mississippi. It took effect at Jul 6, 2020, 11:00 PM CDT. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2020, 10:02 AM CDT (15:02 UTC)
- In effect from
- Jul 6, 2020, 11:00 PM CDT
- Expired
- Jul 14, 2020, 9:52 AM CDT
- In force
- 7 days
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Leake County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pearl River near Carthage (CARM6). The gauge peaked at 17.84 ft at Jul 10, 2020, 12:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 17 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02482550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jul 4, 6:58 PM CDT, 15 hours 4 minutes earlier.
Area forecast discussion, Jul 4, 6:58 PM CDT, 15 hours 4 minutes before
Area Forecast Discussion National Weather Service Jackson MS 658 PM CDT Sat Jul 4 2020 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Scattered convection is across all of Central Mississippi this evening. Mainly VFR forecast overall, with some MVFR vis closer to dawn for HBG/PIB. RAP is a little more generous with the development of fog, putting JAN/HKS on the edge of the reduced visibilities. Given enhanced llvl RH and little to no wind overnight... again, will have to watch for clearing. IFR cigs near dawn for the southeast as well. Remainder of the forecast is similar with attempt to capture afternoon convection tomorrow. && .DISCUSSION... Tonight and Sunday: Local radars showed increasing coverage of showers and thunderstorms at mid afternoon. A few of the storms could produce strong gusty winds and brief heavy downpours as they continue into this evening. The activity should see a distinct diurnal trend and dissipate with the loss of daytime heating but lingering boundary interactions may prolong rain chances til midnight. Mid afternoon satellite imagery/RAP analysis showed the circulation around a weak low centered over the Mississippi/Alabama Gulf coast. Our CWA will maintain under the influence of this low through Sunday. This feature will again help result in a greater coverage of mainly afternoon and early evening shower and thunderstorm development Sunday. Our airmass will remain quite moist with PWATs around two inches. Environmental parameters will not change much as compared to today so a few strong wind gusts and locally heavy rainfall will accompany the strongest storms again. Otherwise, temperatures will climb to near 90 again before the convection kicks in and may result in peak heat index values in the lower 100s. /22/ Sunday night through the week... A wet weather pattern exists for much of this week as the region will remain under troughing aloft. This, combined with PW amounts around 2-2.4 inches, will bring a good coverage/chance for showers and storms as well as locally heavy and efficient rainfall. Given the moist airmass and upper level pattern, cannot rule out that storms or showers won't linger overnight some or start earlier in the day than would otherwise be the case for normal summer storm regime. This increase in potential convective coverage and cloud cover should limit high temperatures. By mid to late week, the pattern changes to where the upper ridge over the west starts to expand farther east and encroach on our region. Afternoon convection should still be possible but high temperatures will begin to creep back up into the lower 90s. This, along with dewpoints remaining in the mid to some upper 70s, will bring the return of heat stress concerns. Heat indices will once again flirt with 105 degrees. This concern may need to be included into the HWO/graphics in later forecasts and the need for any other heat products will need to be monitored. /28/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 89 72 86 / 38 67 47 91 Meridian 72 89 72 87 / 44 68 44 88 Vicksburg 74 90 74 86 / 33 66 50 88 Hattiesburg 73 89 72 87 / 45 85 52 92 Natchez 73 88 72 84 / 36 79 57 90 Greenville 74 89 74 87 / 35 63 35 82 Greenwood 74 91 73 88 / 37 64 29 81 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && HJS
Hazardous weather outlook, Jul 4, 2:33 PM CDT, 19 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 233 PM CDT Sat Jul 4 2020 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 233 PM CDT Sat Jul 4 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Sunday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. 21 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:00 PM CDT | Special Weather Statement | JAN | Madison, Yazoo | 30 min |
| Jul 4, 7:05 PM CDT | Special Weather Statement | JAN | Neshoba | 25 min |
| Jul 4, 7:51 PM CDT | Special Weather Statement | JAN | Kemper, Neshoba | 24 min |
Nearby
River Flood Warnings in Mississippi, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.